Transarterial chemoembolization in a patient with severe reactions to iodinated contrast: Successful treatment using gadolinium contrast with C-arm computed tomography.
Ontology highlight
ABSTRACT: Severe reactions to modern iodinated contrasts are uncommon. Breakthrough reactions in the setting of pretreatment with corticosteroids are even rarer. Patients with a history of these refractory reactions can create challenging situations in the diagnostic and therapeutic process. Here, we present a case of an 83-year-old male with hepatocellular carcinoma and a history of multiple severe reactions to iodinated contrast. The patient required a transarterial chemoembolization but the conventional technique was unavailable due to the allergy. Gadolinium-based contrast was substituted and used in conjunction with C-arm CT and a percutaneous ethanol injection to treat the tumor. After nearly 3 years, there is no evidence of residual or recurrent hepatocellular carcinoma.
SUBMITTER: Pugh R
PROVIDER: S-EPMC6280638 | biostudies-literature | 2019 Mar
REPOSITORIES: biostudies-literature
ACCESS DATA